Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 133, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 27, 2014, 9:41 AM CDT for Holmes County, Yazoo County, Mississippi. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 9:41 AM CDT (14:41 UTC)
- Expired
- Apr 27, 2014, 10:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Holmes County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 9:44 AM CDT | HAIL 1 | 1 Nw Midway, MS | NICKEL TO QUARTER SIZE HAIL ALONG SAXTON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1128 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
108
WUUS54 KJAN 271441
SVRJAN
MSC051-163-271545-
/O.NEW.KJAN.SV.W.0133.140427T1441Z-140427T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
941 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI...
NORTH CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 1045 AM CDT
* AT 941 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF COXBURG...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COXBURG AND TOLARVILLE AROUND 950 AM CDT.
BROZVILLE AND HOWARD AROUND 1000 AM CDT.
LEXINGTON AROUND 1010 AM CDT.
MCMILLAN AROUND 1015 AM CDT.
BOWLING GREEN AROUND 1025 AM CDT.
EMORY AROUND 1030 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3321 8975 3319 8978 3319 8977 3318 8978
3288 9021 3297 9034 3334 9021
TIME...MOT...LOC 1441Z 228DEG 30KT 3297 9027
HAIL...1.00IN
WIND...60MPH
$$
MME1 follow-up statement
007
WWUS54 KJAN 271457
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
957 AM CDT SUN APR 27 2014
MSC163-271508-
/O.CAN.KJAN.SV.W.0133.000000T0000Z-140427T1545Z/
YAZOO MS-
957 AM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL YAZOO COUNTY IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3301 9029 3334 9021 3321 8975 3319 8978
3319 8977 3318 8978 3295 9011
TIME...MOT...LOC 1458Z 228DEG 30KT 3303 9012
$$
MSC051-271545-
/O.CON.KJAN.SV.W.0133.000000T0000Z-140427T1545Z/
HOLMES MS-
957 AM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOLMES COUNTY
UNTIL 1045 AM CDT...
AT 958 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COXBURG...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FRANKLIN AROUND 1005 AM CDT.
LEXINGTON AROUND 1010 AM CDT.
MCMILLAN AROUND 1015 AM CDT.
BOWLING GREEN AROUND 1025 AM CDT.
EMORY AROUND 1030 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3301 9029 3334 9021 3321 8975 3319 8978
3319 8977 3318 8978 3295 9011
TIME...MOT...LOC 1458Z 228DEG 30KT 3303 9012
HAIL...1.00IN
WIND...60MPH
$$
MMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:59 AM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 27, 4:59 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 459 AM CDT SUN APR 27 2014 ...SEVERE WEATHER OUTBREAK EXPECTED FROM TONIGHT THROUGH TUESDAY... ...SIGNIFICANT FLOODING POSSIBLE MONDAY INTO MONDAY NIGHT... .DISCUSSION... THE WELL-ADVERTISED SEVERE WEATHER OUTBREAK AND POTENTIAL SIGNIFICANT FLOOD EVENT ARE GENERALLY ON TRACK AS A LARGE AND DEEP CYCLONE LOCKS IN OVER THE CENTRAL CONUS. THE FORECAST DETAILS ARE GETTING CLEARER NOW WITH THE MODEL CONSENSUS SUGGESTING THE FOLLOWING: 1) THE DELTA REGION WILL SEE THE BULK OF SEVERE WEATHER ACTIVITY TONIGHT. 2) THE NEXT AND MOST SIGNIFICANT ROUND OF SEVERE WEATHER AND THE THE GREATEST RISK FOR FLASH FLOODING WILL TAKE PLACE MONDAY AFTERNOON THROUGH MONDAY NIGHT OVER MOST OF THE ARKLAMISS. 3) ON TUESDAY...A POTENTIALLY SIGNIFICANT SEVERE WEATHER OUTBREAK WILL AFFECT MAINLY THE EASTERN HALF OF MISSISSIPPI ASSUMING SUFFICIENT DESTABILIZATION IN THE WAKE OF MONDAY NIGHT'S CONVECTIVE SYSTEM. THE FIRST ROUND OF STORMS WILL NOT WASTE TIME DEVELOPING EARLY THIS MORNING. THE MID LEVEL RIDGE THAT HAS KEPT US MOSTLY PRECIPITATION FREE THE PAST SEVERAL DAYS IS SHIFTING EAST AND INCREASING CYCLONIC FLOW/WARM ADVECTION IS ALREADY SUPPORTING SHOWER/TSTM DEVELOPMENT. LIFT/INSTABILITY/SHEAR COULD BE SUFFICIENT FOR A FEW STRONG UPDRAFTS BUT NOT EXPECTING SEVERE WEATHER INGREDIENTS TO REALLY RAMP UP UNTIL LATE THIS AFTERNOON AND EVENING OVER THE DELTA REGION WHEN THE SOUTHERLY LOW LEVEL JET IS EXPECTED TO INCREASE TO 50-60KTS BENEATH WESTERLY MID LEVEL FLOW AND STEEPENING MID LEVEL LAPSE RATES. DISCRETE CELLS DEVELOPING IN AN ENVIRONMENT CHARACTERIZED BY 0-1KM AND 0-3KM SREH ~300-400 M2/S2 AND 0-6KM SHEAR > 50KTS WILL BE CAPABLE OF PRODUCING INTENSE ROTATING UPDRAFTS AND PERHAPS A COUPLE OF STRONG TORNADOES. AS STORMS ORGANIZE INTO A MESOSCALE CONVECTIVE SYSTEM LATER TONIGHT...EXPECT THE POTENTIAL FOR STRAIGHT-LINE WINDS TO INCREASE WITH SOME COLD-POOLING AND EASTWARD ACCELERATION OF THE SYSTEM TO ROUGHLY THE NATCHEZ TRACE CORRIDOR. IT LOOKS LIKE AREAS SOUTHEAST OF THE NATCHEZ TRACE WILL BE MOSTLY CAPPED WITH VERY LIMITED POTENTIAL FOR STORMS AND SEVERE WEATHER UNTIL MONDAY AFTERNOON AND EVENING. HEAVY RAIN IS EXPECTED TO BE POSSIBLE AS WELL...BUT THE GREATER RISK FOR FLOODING SHOULD HOLD OFF UNTIL LATER MONDAY AND MONDAY NIGHT AS WELL. MONDAY MORNING SHOULD SEE A WANING MCS AND ASSOCIATED OUTFLOW BOUNDARY STALL PERHAPS IN THE VICINITY OF THE NATCHEZ TRACE CORRIDOR. INTENSE MID LEVEL WESTERLIES (500MB > 80KTS) WILL IMFRINGE UPON THE LOWER MS VALLEY REGION MONDAY AFTERNOON. INCREASING LARGE SCALE LIFT WILL SUPPORT REGENERATION OF SEVERE STORMS. DAYTIME HEATING WILL CONTRIBUTE TO MIXED LAYER CAPE IN EXCESS OF 2000 J/KG COMBINED WITH STRONG LOW- MID LEVEL SHEAR WHICH MAY BE LOCALLY ENHANCED ALONG THE CONVECTIVE BOUNDARIES. A FEW STRONG TORNADOES WILL BE POSSIBLE PARTICULARLY WITH ANY DISCRETE STORMS...AND VERY LARGE HAIL COULD OCCUR AS WELL WITH CAPE IN THE HAIL GROWTH LAYER FORECAST BY THE GFS TO BE > 1000 J/KG. MID LEVEL FLOW WILL BACK AND LOW LEVEL WINDS VEER RESULTING IN MORE UNIDIRECTIONAL WIND PROFILES AND EVOLUTION OF STORMS INTO ANOTHER MCS WITH LEWP/BOW STRUCTURES INCREASING THE RISK FOR DAMAGING STRAIGHT- LINE WINDS IN ADDITION TO TORNADOES AS WE GO THROUGH MONDAY NIGHT. THE INCREASING UNIDIRECTIONAL DEEP LAYER FLOW WILL INCREASE POTENTIAL FOR BACK-BUILDING OF THE MCS LATE MONDAY NIGHT. GIVEN PRECIPITABLE WATER VALUES NEARING TWO INCHES 850MB THETAE RIDGE 340+ WITH K INDICES ~40...EXPECT INCREASING PRECIPITATION EFFICIENCY AND VERY INTENSE RAINFALL RATES WILL BE POSSIBLE. A LONG DURATION OF THESE RAINFALL RATES COULD LEAD TO SERIOUS FLASH-FLOODING CONCERNS ON AT LEAST A LOCAL SCALE BUT IT IS TOO EARLY TO PIN-POINT THIS. IT DOES APPEAR THE HEAVIEST RAIN RISKS WILL BE MAINLY ALONG AND NORTH OF I-20 IN CENTRAL/EASTERN MS AND THIS IS SUPPORTED BY CIPS ANALOGS...BUT THERE HAS BEEN A SOUTHWARD TREND IN GUIDANCE FOR THE HEAVY RAIN POTENTIAL. /EC/ A VOLATILE PATTERN SUPPORTIVE OF A SEVERE WEATHER WITH THE HAZARDS OF TORNADOES, LARGE HAIL, DAMAGING STRAIGHT-LINE WINDS AND FLASH FLOODING CONTINUES TO LOOK PROBABLE FOR TUESDAY. THE FORECAST FOR THIS PERIOD CONTINUES TO BE MORE UNCERTAIN HOWEVER AS IT WILL DEPEND ON THE BEHAVIOR OF MONDAY NIGHT CONVECTIVE ACTIVITY AS WELL AS WHAT KIND OF AIRMASS RECOVERY WILL TAKE PLACE DURING THE DAY. A STRONG CLOSED H5 CLOSED LOW WILL EXIST NEAR IOWA EARLY TUESDAY WHICH IS CHARACTERIZED BY A 120KT CYCLONICALLY CURVED JET WITH MULTIPLE EJECTING LOBES OVERTOP A MOIST UNSTABLE MODERATELY SHEARED ENVIRONMENT ACROSS THE ARKLAMISS. THIS SET-UP WILL SUPPORT VIGOROUS CONVECTIVE DEVELOPMENT AGAIN FOR TUESDAY AFTERNOON AFTER THE AIRMASS HAS HAD A CHANCE TO RECOVER. SPC HAS A SLIGHT RISK FOR SEVERE STORMS ACROSS MOST OF THE AREA FOR DAY 3 ON TUESDAY. IN ADDITION...THERE COULD BE MORE HEAVY RAIN WITH PWATS AROUND 1.4 INCHES AND POSSIBLE MORE TRAINING LEADING TO FLASH FLOODING AND SOME RIVER RISES. THE ASSOCIATED COLD FRONT WILL FINALLY MOVE THROUGH THE ENTIRE REGION TUESDAY EVENING. AS WE GO INTO WEDNESDAY THE LAST OF THE SHOWERS WILL EXIT THE REGION BY MORNING. A BROAD UPPER TROUGH WILL CONTINUE OVER THE REGION FOR MOST OF THE PERIOD THROUGH FRIDAY BEFORE THE UPPER TROUGH FINALLY LIFTS OUT OVER THE WEEKEND. THE MODEL GUIDANCE TRIES TO BRING IN LOW POPS FOR MOST PERIODS OF WEDNESDAY THROUGH SATURDAY. AS A SERIES OF WEAK SHORT WAVES MOVES THROUGH THE REGION ON THE BASE OF THE UPPER TROUGH IN ORDER TO BRING SOME LIGHT SHOWERS TO THE REGION. THE ECMWF TRIED TO SHOW SOME LOW QPF FROM THURSDAY THROUGH FRIDAY...BUT OPTED TO KEEP THE REGION DRY. THE ECMWF ALSO TRIES TO BRING A FRONT DOWN INTO THE REGION FOR SUNDAY NIGHT WITH SOME QPF WHILE THE GFS WAS DRY. OPTED TO KEEP IT DRY FOR NOW. SOME COOL AIR WILL PUSH INTO THE REGION FOR THURSDAY INTO SUNDAY WITH LOWS IN THE 40S AND 50S REACHING INTO THE FIRST FEW DAYS OF MAY...WHICH WILL RUN AROUND TEN DEGREES BELOW NORMAL. /17/ && .HYDROLOGY...A HYDROLOGIC OUTLOOK FOR RIVER FLOODING POTENTIAL REMAINS VALID FOR MOST OF THE ARKLAMISS...AND A FLASH FLOOD WATCH MAY NEED TO BE ISSUED LATER TODAY FOR MONDAY AND MONDAY NIGHT. IT IS DIFFICULT TO PIN-POINT RAINFALL DETAILS AS PLACEMENT OF HEAVIEST RAINFALL WILL DEPEND ON WHERE CONVECTIVE BOUNDARIES SET-UP AND HELP TO FOCUS THUNDERSTORM ACTIVITY. BUT THREE TO FIVE INCHES OF RAINFALL COULD BE COMMON FOR MUCH OF THE AREA...ESPECIALLY NORTH OF I-20...AS DISCUSSED IN THE OUTLOOK. WILL NEED TO WATCH FOR FURTHER TRENDS SOUTHWARD WHICH SUGGEST HEAVIER RAIN COULD SET UP MORE SOLIDLY ALONG THE I-20 CORRIDOR. /EC/ && .AVIATION...MVFR/IFR CATEGORY CIGS WILL MIX UPWARD TO POTENTIALLY VFR CATEGORY BY AFTERNOON. THE GREATER RISK FOR SHOWERS AND STORMS APPEARS TO BE MOSTLY THIS MORNING FOR MOST OF THE AREA...BUT GLH MAY SEE A GREATER RISK FOR STORMS AND ESPECIALLY SEVERE WEATHER AS WE GO INTO THE EVENING. EXPECT REDEVELOPMENT OF MVFR/IFR STRATUS LATE TONIGHT INTO EARLY MONDAY. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 85 68 83 68 / 43 39 64 97 MERIDIAN 84 68 85 66 / 44 28 34 100 VICKSBURG 85 68 83 66 / 46 47 83 82 HATTIESBURG 85 68 87 69 / 37 21 30 90 NATCHEZ 84 68 84 69 / 30 30 66 82 GREENVILLE 85 68 79 63 / 57 78 87 79 GREENWOOD 85 68 81 66 / 53 66 87 95 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/17/
Hazardous weather outlook, Apr 27, 7:52 AM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 752 AM CDT SUN APR 27 2014 ARZ074-075-LAZ007-008-MSZ018-019-034-281300- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON- 752 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES RISK...HIGH TIMING...MAINLY TONIGHT SEVERE THUNDERSTORMS RISK...HIGH TIMING...MAINLY TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT SIGNIFICANT SEVERE WEATHER IS POSSIBLE TONIGHT INCLUDING THE POTENTIAL FOR A COUPLE OF STRONG TORNADOES AND VERY LARGE HAIL. A STRONG WEATHER DISTURBANCE WILL INTERACT WITH VERY UNSTABLE AIR TO CREATE AN ENVIRONMENT FAVORABLE FOR ALL MODES OF SEVERE WEATHER. IN ADDITION...HEAVY RAINFALL MAY DEVELOP AND THIS COULD RAISE THE CONCERN FOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL BE ELEVATED TO HIGH AND CONTINUE THROUGH MONDAY. THERE MAY BE A LULL IN THE SEVERE STORM ACTIVITY IN THE MORNING...BUT EXPECT STORMS TO INTENSIFY IN THE AFTERNOON WHEN SEVERE WEATHER WILL BECOME MORE LIKELY. THE RISK FOR FLOODING WILL INCREASE AS WE GO THROUGH MONDAY AFTERNOON AND MONDAY NIGHT...AND PERHAPS INTO TUESDAY. STAY TUNED FOR UPDATES CONCERNING THE SEVERE WEATHER AND POTENTIAL FLOODING TO AFFECT THE OUTLOOK AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. LAZ015-016-023>026-MSZ026>030-032-033-036>038-040-042>044-047-048- 053-059-060-281300- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HOLMES- ATTALA-WINSTON-ISSAQUENA-YAZOO-MADISON MS-LEAKE-WARREN-HINDS- CLAIBORNE-JEFFERSON-ADAMS- 752 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY TONIGHT TORNADOES RISK...ELEVATED TIMING...TONIGHT A FEW SEVERE STORMS CONTAINING LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE THIS MORNING. OTHERWISE...EXPECT THE GREATEST RISK FOR SEVERE WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES...DAMAGING WIND GUSTS...AND LARGE HAIL...TO HOLD OFF UNTIL LATE TONIGHT AND MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL BE ELEVATED TO HIGH AS WE GO FROM MONDAY INTO MONDAY NIGHT. THERE MAY BE A LULL IN THE SEVERE STORM ACTIVITY IN THE MORNING...BUT EXPECT STORMS TO INTENSIFY IN THE AFTERNOON WHEN SEVERE WEATHER WILL BECOME MORE LIKELY. STRONG TORNADOES WILL BE POSSIBLE IN THE AFTERNOON AND EVENING. THE RISK FOR FLOODING WILL INCREASE AS WE GO THROUGH MONDAY AFTERNOON AND MONDAY NIGHT...AND PERHAPS INTO TUESDAY. STAY TUNED FOR UPDATES CONCERNING THE SEVERE WEATHER AND POTENTIAL FLOODING TO AFFECT THE OUTLOOK AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. MSZ031-039-045-046-049>052-054>058-061>066-072>074-281300- LOWNDES-NOXUBEE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 752 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL INCREASE MONDAY. THERE IS AN ELEVATED TO HIGH RISK FOR SEVERE WEATHER. EXPECT STORMS TO INTENSIFY IN THE AFTERNOON WHEN SEVERE WEATHER WILL BECOME MORE LIKELY. A FEW STRONG TORNADOES WILL BE POSSIBLE IN THE AFTERNOON AND EVENING...ESPECIALLY FOR LOCATIONS NORTH OF THE HIGHWAY 84 CORRIDOR. THE RISK FOR FLOODING WILL BE ELEVATED AS WE GO THROUGH MONDAY NIGHT... AND PERHAPS INTO TUESDAY. STAY TUNED FOR UPDATES CONCERNING THE SEVERE WEATHER AND POTENTIAL FLOODING TO AFFECT THE OUTLOOK AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY THROUGH TUESDAY. LAZ009-MSZ025-035-041-281300- EAST CARROLL-LEFLORE-HUMPHREYS-SHARKEY- 752 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY TONIGHT TORNADOES RISK...ELEVATED TIMING...TONIGHT A FEW SEVERE STORMS CONTAINING LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE THIS MORNING. OTHERWISE...EXPECT THE GREATEST RISK FOR SEVERE WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES...DAMAGING WIND GUSTS...AND LARGE HAIL...TO HOLD OFF UNTIL LATE TONIGHT AND MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL INCREASE MONDAY...AND THERE IS AN ELEVATED TO HIGH RISK FOR SEVERE WEATHER AND FLOODING. EXPECT STORMS TO INTENSIFY IN THE AFTERNOON WHEN SEVERE WEATHER WILL BECOME MORE LIKELY. A FEW STRONG TORNADOES WILL BE POSSIBLE IN THE AFTERNOON AND EVENING...ESPECIALLY FOR LOCATIONS NORTH OF THE HIGHWAY 84 CORRIDOR. THE RISK FOR FLOODING WILL INCREASE AS WE GO THROUGH MONDAY NIGHT... AND PERHAPS INTO TUESDAY. STAY TUNED FOR UPDATES CONCERNING THE SEVERE WEATHER AND POTENTIAL FLOODING TO AFFECT THE OUTLOOK AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY THROUGH TUESDAY. EC && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 27, 7:34 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
734 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM HAIL LELAND 33.40N 90.90W
04/27/2014 E1.00 INCH WASHINGTON MS PUBLIC
QUARTER SIZE HAIL REPORTED IN LELAND.
&&
AWSpecial weather statement, Apr 27, 7:34 AM CDT, 2 hours 7 minutes before
MSZ037-038-044-045-271305- ATTALA MS-WINSTON MS-NESHOBA MS-LEAKE MS- 734 AM CDT SUN APR 27 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 734 AM CDT SUN APR 27 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF CARTHAGE AT 734 AM CDT...MOVING NORTHEAST AT 30 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN LEAKE...NORTHWESTERN NESHOBA...EXTREME SOUTHWESTERN WINSTON AND SOUTHEASTERN ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3302 8940 3281 8917 3266 8946 3279 8961 TIME...MOT...LOC 1234Z 226DEG 24KT 3279 8946 MRM
Special weather statement, Apr 27, 8:33 AM CDT, 1 hour 8 minutes before
MSZ018-271405-
BOLIVAR MS-
833 AM CDT SUN APR 27 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
833 AM CDT SUN APR 27 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER GUNNISON AT 833 AM CDT...
MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3408 9088 3400 9069 3378 9087 3389 9105
3392 9102 3394 9105 3400 9102 3396 9098
3398 9097 3402 9099 3404 9089 3407 9089
3410 9091
TIME...MOT...LOC 1333Z 214DEG 21KT 3393 9094
MRMSpecial weather statement, Apr 27, 8:43 AM CDT, 58 minutes before
MSZ038-045-046-271415- WINSTON MS-NESHOBA MS-KEMPER MS- 843 AM CDT SUN APR 27 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 843 AM CDT SUN APR 27 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PHILADELPHIA AT 843 AM CDT... MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN KEMPER...EASTERN NESHOBA AND SOUTH CENTRAL WINSTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3301 8894 3280 8877 3264 8907 3278 8921 TIME...MOT...LOC 1343Z 229DEG 29KT 3277 8905 MRM
Special weather statement, Apr 27, 9:04 AM CDT, 37 minutes before
MSZ038-044-045-050-051-056-271435-
WINSTON MS-SMITH MS-SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-
904 AM CDT SUN APR 27 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
904 AM CDT SUN APR 27 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL WAS LOCATED FROM 5 MILES NORTH OF PEARL RIVER TO 5 MILES
NORTHWEST OF HOMEWOOD AT 904 AM CDT...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHEASTERN LEAKE...NESHOBA...NORTHWESTERN NEWTON...
EASTERN SCOTT...NORTH CENTRAL SMITH AND SOUTH CENTRAL WINSTON
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3305 8893 3267 8893 3231 8923 3215 8967
3250 8939 3290 8929
TIME...MOT...LOC 1404Z 232DEG 24KT 3287 8923 3255 8931
3231 8953
JALocal storm report, Apr 27, 9:27 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
927 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM TSTM WND DMG 3 S LEARNED 32.15N 90.55W
04/27/2014 HINDS MS LAW ENFORCEMENT
TREE DOWNED ON ADAMS LAKE ROAD.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 5:17 AM CDT | Special Weather Statement | JAN | Sharkey | 28 min |
| Apr 27, 5:26 AM CDT | Special Weather Statement | JAN | Sharkey | 29 min |
| Apr 27, 5:31 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington, Yazoo | 29 min |
| Apr 27, 5:42 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 48 min |
| Apr 27, 6:01 AM CDT | Special Weather Statement | JAN | Humphreys | 29 min |
| Apr 27, 6:12 AM CDT | Special Weather Statement | JAN | Claiborne | 28 min |
| Apr 27, 6:18 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 27 min |
| Apr 27, 6:32 AM CDT | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower | 58 min |
| Apr 27, 6:54 AM CDT | Special Weather Statement | JAN | Washington | 21 min |
| Apr 27, 6:58 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 47 min |
| Apr 27, 7:04 AM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Apr 27, 7:14 AM CDT | Special Weather Statement | JAN | Hinds | 31 min |
| Apr 27, 7:20 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 25 min |
| Apr 27, 7:34 AM CDT | Special Weather Statement | JAN | Leake | 31 min |
| Apr 27, 7:37 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 38 min |
| Apr 27, 8:05 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Apr 27, 8:33 AM CDT | Special Weather Statement | JAN | Bolivar | 32 min |
| Apr 27, 8:43 AM CDT | Special Weather Statement | JAN | Neshoba | 32 min |
| Apr 27, 9:04 AM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
| Apr 27, 9:32 AM CDT | Wind Advisory | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 11 hr |
| Apr 27, 9:42 AM CDT | River Flood Warning | JAN | Clay | 5 days |
| Apr 27, 9:42 AM CDT | River Flood Warning | JAN | Noxubee | 7 days |
| Apr 27, 11:19 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clarke, Clay and 35 more | 41 hr |
| Apr 27, 11:46 AM CDT | Flash Flood Warning | JAN | Clay, Lowndes, Oktibbeha | 119 min |
| Apr 27, 12:18 PM CDT | Special Weather Statement | JAN | Choctaw, Oktibbeha | 62 min |
| Apr 27, 3:47 PM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| Apr 27, 4:08 PM CDT | Special Weather Statement | JAN | Bolivar | 37 min |
| Apr 27, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 18 min |
| Apr 27, 4:32 PM CDT | Special Weather Statement | JAN | Adams | 43 min |
| Apr 27, 4:45 PM CDT | Special Weather Statement | JAN | Bolivar | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.